MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Terumo medical received an fda medwatch report # mw514836.The event description states: an 8 cm of the introducer sheath broke off inside patient in preparation for cardiac surgery.We have never experienced a problem with this product before.Device embedded in tissue or plaque.".
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: intial reporter: unknown.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.With little information provided, the cause of the sheath separation that the user experienced is unknown.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
4103927218
MDR Report Key18549007
Report Number1118880-2023-00468
Device Sequence Number8925836
Product Code DYB
UDI-Device Identifier00389701007465
UDI-Public00389701007465
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Model NumberN/A
Device Catalogue NumberRSS502
Device Lot Number0000373642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/20/2024
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown